Las Vegas, NV
A 67-year-old female asked:
I have temporal arteritis doctor said i should only worry about headaches on side of my temple. headaches else where shouldn't worry me but they do i am unsure about when to increase steroids fear of blindness.?
2 doctor answers • 5 doctors weighed in
Ophthalmology 61 years experience
Temporal arteritis: The dose of steroids is controlled by the level of the sed rate (esr), as the elevation declines the steroids can be gradually reduced. If it elevates as the dose is reduced then it has to be increased for a longer time. The doctor controls the change in dose, not the patient.
5.7k viewsAnswered >2 years ago
Vascular Surgery 19 years experience
Biopsy?: Depending on how long you've been on steriods you may want to consider a biopsy to confirm the diagnosis. The longer you've been treated the more likely you are to have a less helpful - false negative - result. Your doctor may also follow some blood work (ESR) to see how you are responding to treatment.
5.7k viewsReviewed >2 years ago
Last updated Jul 28, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.